MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL POOL; BIOTESTCELL POOL, 10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL POOL; BIOTESTCELL POOL, 10 ML
Catalog Number 816065100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported tht an anti-k was supposedly missed when testing a patient sample with biotestcell pool on tango optimo.Investigation in our quality control laboratory is still ongoing.An internal quality notification for exceeding the reporting deadline to fda has been raised.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample when tested with biotestcell pool on tango optimo.The patient had a known anti-k.The customer stated that the antibody was detected in the tube and the gel method.The reaction strength was 1 to 2+ positive.In our initial report, the date of event was erroneously stated as (b)(6) 2019 when it should have been (b)(6) 2019.The customer returned the patient sample that had caused a false negative test result for investigational testing and also the supposedly defective product biotestcell pool.At the time we received the supposedly defective product it was already expired.Therefore our quality control laboratory tested the patient sample with the current lot of biotestcell pool on tango optimo.The patient sample yielded a weak positive reaction.Within its shelf life, our qc lab tested the retention sample of the supposedly defective biotestcell pool lot with different samples and controls on tango optimo, e.G.An anti-k.All positive and negative reactions were correct.We did not observe any false negative reactions.Additionally the patient sample was tested in the gel technique and yielded a weak positive reaction.All test results suggest that the anti-k of the patient sample is a weak reacting antibody.The instruction for use contains a corresponding note in the section limitation: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by our quality control laboratory confirmed the correct function of the allegedly defective lot of biotestcell pool.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.Regarding the affected tango optimo: result images provided by the customer were reviewed.A field service engineer performed metrology per procedure on the tango optimo and also post service verification as required.The instrument was found to be operating within manufactures specifications and is returned to service.A metrology qualification was performed as per checklist with passing qc results.The post adjustment camera setting values were within acceptable range.The log files did not show any issue relevant abnormalities.No identification for an instrumet malfunction could be identified.The service engineer confirmed a proper function of the instrument by metrology certificate.
 
Additional Manufacturer Narrative
This report is sent because our initial and our final report provided an incorrect product code.
 
Event or Problem Description

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL POOL
Common Device Name
BIOTESTCELL POOL, 10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9552690
Report Number9610824-2019-00081
Device Sequence Number11681657
Product Code QHT
UDI-Device Identifier07611969952670
UDI-Public(01)07611969952670(17)191219(10)8943011-00
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2019
Device Catalogue Number816065100
Device Lot Number8943011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/02/2019
12/02/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/03/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO OPTIMO, SN (B)(6) ; TANGO OPTIMO, SN (B)(6) ; TANGO OPTIMO, SN (B)(6)